Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 45, NWS Jacksonville, FL

June 3, 20115 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Jun 3, 2011, 4:35 AM EDT for 5 counties in Florida. It took effect at Jun 3, 2011, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2011, 4:35 AM EDT (08:35 UTC)
In effect from
Jun 3, 2011, 1:00 PM EDT
Expired
Jun 3, 2011, 7:00 PM EDT
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Gilchrist County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 8.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-429 J/kg
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WWUS82 KJAX 030835
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
435 AM EDT FRI JUN 3 2011

FLZ020>023-030-031-035-036-032300-
/O.NEW.KJAX.FW.W.0045.110603T1700Z-110603T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
435 AM EDT FRI JUN 3 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR LOW RH AND HIGH ERC...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. 

A DRY AIRMASS WILL CONTINUE OVER THE AREA AGAIN TODAY WITH RH VALUES
DROPPING TO 30-35 PERCENT FOR 4 TO 5 HOURS. ERC VALUES WILL ALSO
BE ELEVATED AROUND 35 TO 38. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
021 
WWUS82 KJAX 032314
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
714 PM EDT FRI JUN 3 2011


FLZ020>023-030-031-035-036-040015-
/O.EXP.KJAX.FW.W.0045.000000T0000Z-110603T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA-
714 PM EDT FRI JUN 3 2011

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

JDS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 3, 3:35 AM EDT, 1 hour earlier.

Area forecast discussion, Jun 3, 3:35 AM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 AM EDT FRI JUN 3 2011

.SYNOPSIS...A WEAKENING MCS MOVING SOUTH TOWARDS THE ALTAMAHA
MAY PRODUCE A FEW ISOLATED SHOWERS/STORMS THERE THIS MORNING
AND WILL KEEP PREVIOUS 20% POPS GOING THERE. OTHERWISE CONSIDERABLE
HIGH CLOUDS (FROM MCS) WAS MOVING INTO THE AREA. THERE WILL BE PATCHY
FOG AREA WIDE AND AREAS OF SMOKE WHICH WILL BE REDUCING THE
VISIBILITIES NEAR THE WILDFIRES EARLY THIS MORNING. THIS SMOKE IS
FORECAST TO MOVE TO THE NORTHWEST THIS AFTERNOON AND SOUTHWEST
THIS AFTERNOON.

&&

.SHORT TERM (FRI-SUN)

TODAY/TONIGHT...NEXT SHORTWAVE IMPULSE TO ROUND THE EASTERN
PERIPHERY OF THE RIDGE IS FORECAST TO MOVE SOUTH FROM THE MID
ATLC REGION INTO THE SERN U.S. BY LATE IN THE DAY. ANOTHER MCS IS
FORECAST TO MOVE INTO SOUTHEAST GEORGIA LATE THIS AFTERNOON AND
TONIGHT PRODUCING A ROUND OF STORMS POSSIBLY AS FAR SOUTH AS
THE UPPER SUWANNEE VALLEY. A COUPLE OF STORMS MAY BECOME
STRONG WITH STRONG WIND GUSTS AND LIGHTNING THE MAIN CONCERNS.
VERY HOT TEMPS EXPECTED AGAIN IN THE MID/UPPER 90S OVER INLAND
AREAS.

SATURDAY...LEFTOVER ISOLD TSTM ACTIVITY POSSIBLE OVER INLAND SE
GA AND SUWANNEE VALLEY FROM LINGERING MOISTURE FROM SHORTWAVE
IN THE EARLY MORNING. OTHERWISE STILL EXPECT VERY HOT AND MAINLY DRY
CONDITIONS WITH MID/UPPER 90S OVER INLAND AREAS. GOING WITH
SCATTERED STORMS ACROSS THE INLAND AREAS FROM SEA BREEZE
COLLISION WITH BEST CHANCE (30%) ACROSS FAR INLAND SE GA.

SUNDAY...CONTINUATION OF THE HOT AND MAINLY DRY CONDITIONS.
A SURFACE TROUGH IS FORECAST TO MOVES ACROSS SE GA LATE
IN THE DAY AND MAY PRODUCE ISOLATED MAINLY LATE AFTERNOON
AND EVENING STORMS.

.LONG TERM (MON-THU)...THE HOT CONDITIONS WILL CONTINUE AS THE
REGION WILL BE ON THE EAST SIDE OF A LARGE MID/UPPER RIDGE.  HOTTEST
TEMPS APPEAR TO BE ON MONDAY WHEN THE MERCURY MAY REACH THE CENTURY
MARK IN A FEW INLAND SPOTS. A BROAD SURFACE TROUGH STALLS OVER THE
AREA WHICH...ALONG WITH IMPULSES RIDING AROUND THE PERIPHERY OF THE
RIDGE...WILL BE THE FOCUS FOR ISOLATED MAINLY AFTERNOON/EVE STORMS
EACH DAY.

&&

.AVIATION...MVFR TO LIFR VSBY AT VQQ EXPECTED THROUGH EARLY THIS
MORNING WITH OCNL MVFR VSBY AT GNV DUE TO SMOKE AND FOG. BRIEF MVFR
VSBY AT CRG EXPECTED. WILL RE-EVALUATE POSSIBLE SMOKE VSBY
RESTRICTIONS FOR GNV THAT COULD LINGER INTO THE LATE MORNING HRS.
OTHERWISE...PREVAILING VFR AFTER 13Z TODAY WITH FEW-SCT CU. BETTER
CHANCE OF PRECIP AT SSI TODAY BUT PROBS REMAIN LOW AT THIS TIME SO
NO TEMPO GROUPS OR VCTS ARE NEEDED AT THIS TIME.

&&

.MARINE...WEAK FLOW AROUND THE SFC RIDGE CONTS TODAY WITH WINDS
BECOMING E TO SE IN THE AFTN. SEAS ARE 2-4 FT WITH CONTINUATION OF
LONG PERIOD E SWELLS NEAR 10 SECONDS. ONSHORE FLOW CONTS INTO EARLY
SUN BUT BECOMES MORE SLY AND THEN SWLY THROUGH BY EARLY MON AS A
BACKDOOR FRONTAL BOUNDARY MOVES DOWN THE COAST. WINDS SHIFT OUT OF
THE E AGAIN BY TUE AS THE FRONT DRIFTS SWD AND BECOMES DIFFUSE OVER
N FL.

&&

.FIRE WX...DURATIONS OF 4-5 HRS OF LOW RH AND ERC VALUES ESTIMATED
NEAR 35-38 HAVE PROMOTED A RED FLAG WARNING FOR INLAND NE FL
COUNTIES. MIN RH ESTIMATED TO BE ABOUT 30%. DISPERSION VALUES ALSO
ELEVATED NEAR OR ABOVE 70. RH VALUES MAY BE A BIT HIGHER ON SAT AND
DURATIONS MAY FALL SHORT OF RED FLAGS FOR PARTS OF NE FL. AN RFD
LOOKS MORE PROBABLY AND SO WILL HOLD OFF ON ANY FIRE WX WATCHES AT
THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  97  68  96  69 /  30  40  20  10
SSI  89  72  89  72 /  20  10  10  10
JAX  92  68  91  69 /   0  10  10  10
SGJ  89  70  89  71 /   0  10  10  10
GNV  95  67  95  68 /   0  10  20  10
OCF  94  68  95  68 /   0  10  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING THIS AFTN FOR HAMILTON...SUWANNEE...COLUMBIA
     GILCHRIST...ALACHUA...BAKER...BRADFORD...UNION.
GA...NONE.
AM...NONE.

&&

PP/ARS
Hazardous weather outlook, Jun 3, 4:33 AM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 AM EDT FRI JUN 3 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
433 AM EDT FRI JUN 3 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE TODAY...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

...STRONG STORMS POSSIBLE ACROSS INLAND SOUTHEAST GEORGIA LATE
THIS AFTERNOON AND EVENING...

VERY HOT TEMPERATURES WILL COMBINE WITH LOW RELATIVE HUMIDITIES
OVER INLAND AREAS TO PROMOTE RED FLAG CONDITIONS THIS AFTERNOON.

SEVERAL WILDFIRES CONTINUE TO BURN ACROSS SOUTHEAST GEORGIA AND
NORTHEAST FLORIDA...INCLUDING THE HONEY PRAIRIE COMPLEX IN SOUTHEAST
GEORGIA...AND OVER FLAGLER AND ST.JOHNS COUNTY IN NORTHEAST FLORIDA.
VISIBILITIES CLOSE TO AND JUST DOWNSTREAM OF THE FIRE MAY BE REDUCED
TO A MILE OR LESS AND MOTORISTS SHOULD BE ALERT FOR SUDDEN VISIBILITY
RESTRICTIONS. THE SMOKE MAY MIX WITH FOG EARLY THIS MORNING.

THE EASTERLY FLOW AND LINGERING SWELLS WILL KEEP AN ELEVATED RISK OF
RIP CURRENTS AT THE AREA BEACHES. PLEASE REFER TO THE SURF ZONE
FORECAST FOR MORE INFORMATION.

HIGH TEMPERATURES ARE EXPECTED IN THE MID TO UPPER 90S THIS
AFTERNOON OVER INLAND AREAS. IF YOU PLAN TO BE OUTSIDE...AVOID
PROLONGED EXPOSURE OR STRENUOUS ACTIVITY. DRINK PLENTY OF FLUIDS
TO AVOID DEHYDRATION.

SCATTERED THUNDERSTORMS ARE FORECAST FOR INLAND SOUTHEAST
GEORGIA LATE THIS AFTERNOON AND EVENING AS AN UPPER
DISTURBANCE MOVES THROUGH THE AREA. SOME STORMS MAY BE
STRONG AND PRODUCE STRONG WINDS AND FREQUENT CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THE
PERIOD.

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH SATURDAY DUE
TO PERSISTENT ONSHORE FLOW AND EASTERLY SWELLS.

VERY HOT TEMPERATURES ARE EXPECTED IN THE UPPER 90S DURING THE
AFTERNOONS OVER INLAND AREAS. IF YOU PLAN TO BE OUTSIDE...AVOID
PROLONGED EXPOSURE OR STRENUOUS ACTIVITY. DRINK PLENTY OF FLUIDS TO
AVOID DEHYDRATION.

THE HOT TEMPERATURES AND MAINLY DRY WEATHER WILL CONTINUE TO PROMOTE
DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP

In the hours before

Special weather statement, Jun 3, 12:20 AM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 AM EDT FRI JUN 3 2011

FLZ020-035>038-040-GAZ150-162>164-031235-
ALACHUA-CHARLTON-CLINCH-ECHOLS-FLAGLER-GILCHRIST-HAMILTON-MARION-
PUTNAM-WARE-
1220 AM EDT FRI JUN 3 2011

...FIRES CONTINUE ACROSS NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...

FIRES CONTINUE TO IMPACT PARTS OF NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA...WITH THE LARGE HONEY PRAIRIE FIRE CONTINUING IN THE
OKEFENOKEE NATIONAL WILDLIFE REFUGE IN SOUTHEAST GEORGIA AS WELL AS A
LARGE FIRE IN NORTHWEST FLAGLER COUNTY IN NORTHEAST FLORIDA. WINDS
WILL CONTINUE TO SPREAD SMOKE TO THE WEST...WITH SMOKE PLUMES
GRADUALLY LOWERING TO THE SURFACE WITH LOSS OF DAYTIME HEATING. THE
OKEFENOKEE FIRE WILL RESULT IN LOWERING VISIBILITIES IN SMOKE ACROSS
SOUTHERN SECTIONS OF CLINCH AND WARE COUNTIES...AS WELL AS ECHOLS AND
HAMILTON COUNTIES. FOR THE FLAGLER COUNTY FIRE...A LARGE SMOKE PLUME
HAS SPREAD WEST ACROSS SECTIONS OF PUTNAM AND ALACHUA COUNTIES AS
WELL AS NORTHERN MARION COUNTY. VISIBILITIES BELOW A MILE WILL BE
POSSIBLE NEAR THESE FIRES.

RESIDENTS IN THE AFOREMENTIONED COUNTIES WHO HAVE RESPIRATORY
ALIMENTS THAT CAN BE TRIGGERED BY SMOKE SHOULD CONSIDER STAYING
INDOORS. ADDITIONALLY...ROADS MAY BE SUBJECT TO INTERMITTENT
CLOSURES.

THERE IS THE POTENTIAL FOR VERY POOR VISIBILITIES TOWARD EARLY
FRIDAY MORNING DUE TO A COMBINATION OF FOG AND SMOKE. MOTORISTS
SHOULD USE CAUTION WHEN TRAVELING OVERNIGHT AND FRIDAY MORNING.

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.